Polidori, David C. and Beck, James L. (1996) Approximate Solutions for Nonlinear Random Vibration Problems. Probabilistic Engineering Mechanics, 11 (3). pp. 179-185. ISSN 0266-8920 . http://resolver.caltech.edu/CaltechAUTHORS:20120829-153106686
Full text is not posted in this repository. Consult Related URLs below.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120829-153106686
Two methods are described for obtaining approximate solutions to non-linear random vibration problems. The first method approximates the non-linear system with the linear system whose corresponding probability density function best solves the Fokker-Planck equation associated with the non-linear system. In the second method, a class of non-linear systems with known solutions to the Fokker-Planck equation is used to best approximate the non-linear system of interest. Two illustrative examples are presented and the results are compared with existing methods.
|Additional Information:||Copyright © 1996 Elsevier Science Ltd. The authors wish to thank Dr T. K. Caughey and Dr C. Papadimitriou for their helpful comments. We also thank Dr G. Q. Cai for the simulation results used in Section 6.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Carmen Nemer-Sirois|
|Deposited On:||30 Aug 2012 18:03|
|Last Modified:||23 Aug 2016 10:17|
Repository Staff Only: item control page